Irritable Bowel Syndrome and Digestive Health Support Forum banner

problems taking calcium

190 Views 2 Replies 3 Participants Last post by  jane93
I am IBS-CG and my doctor wants me to take calcium 1000mg each day. I'm at that age that my body needs more calcium. Anyway I started taking it and after a few days I began to start to feel sick. Is there anything I can do to be able to take this without feeling sick? I take it with food in the morning. However I also take vitamin E and a multi-vitamin at the same time. Could the mixture of all of this cause stomach problems?
1 - 3 of 3 Posts
If you try to start taking 1000 mg of calcium without working up to is it sure will make you feel sick. Also because you are C type you should use a calcium citrate form of calcium with magnesium. A 2 to 1 ratio of calcium to magnesium should work best. Also consider the amount of calcium that is already in the multi vitamin you are already taking.Work your way up to the 1000 mg slowly and it should not make you feel sick (indigestion and gas mostly) and Calcium Citrate form of calcium would be best for you.Take Care,Linda
Be sure you are not taking the type of calcium that is from oyster shells. I take calcium citrate..it is more expensive than carbonate, but doesn't give me gas or make me feel sick.
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top